Jump to content
helplinedonate
Sharon Gyeongri Park

Carbidopa exceeds daily maximum

Recommended Posts

I am asking behalf of my friend who is 55 yrs old male and he was diagnosed since 2010.

Current medication

7am : Stalevo 100/25/200, Sinemet CR 50/200 mg,  Azilect 1 mg,  P.K. Merz 100 mg, Mirapex ER 0.75 mg,

11 am : Stalevo 100/25/200, Sinemet CR 50/200 mg

3 pm : 11 am : Stalevo 100/25/200, Sinemet CR 50/200 mg

7pm : Stalevo 100/25/200, Sinemet CR 50/200 mg, P.K. Merz 100 mg, Mirapex ER 0.75 mg,

Issues:

1. Stiffness on the neck

2. Dyskinesia from lunch time

3. Long off time due to wearing off

4.. Carbidopa exceeds daily maximum of 200 mg :  his total is 300 mg

His doctor recommended to have DBS but he wants to adjust  medication.

This is my opinion about his medication and question.

1. I remember reading your advice to take Azilect one hour after Levodopa to have less side effect from Azilect whch is dyskinesia. Therefore, take Azilect at 8am

2. I think entacapone in Stalevo makes dyskinesia worse. If he stop take Stalevo, he also can stop take P.K. Merz which is to control dyskinesia.

3. Levodopa daily maximum is 1500 mg but if you take 1500 mg of Levodopa, carbidopa would be 375 and daily maximum is 200 mg. My friend takes Sinemet CR 50/200 mg and Stalevo 100/25/200 mg 4 times and Carbidopa is overdose. How would you solve this issue?

Thank you.

Edited by Sharon Gyeongri Park

Share this post


Link to post
Share on other sites

is doctor recommended to have DBS but he wants to adjust  medication.

This is my opinion about his medication and question.

1. I remember reading your advice to take Azilect one hour after Levodopa to have less side effect from Azilect whch is dyskinesia. Therefore, take Azilect at 8am

(A) Yes

2. I think entacapone in Stalevo makes dyskinesia worse. If he stop take Stalevo, he also can stop take P.K. Merz which is to control dyskinesia.

(A) Since Entacapone is used to allow to the levodopa to work longer, it could very well be causing some or most of the dyskensia.

3. Levodopa daily maximum is 1500 mg but if you take 1500 mg of Levodopa, carbidopa would be 375 and daily maximum is 200 mg. My friend takes Sinemet CR 50/200 mg and Stalevo 100/25/200 mg 4 times and Carbidopa is overdose. How would you solve this issue?

(A) Actually the only reason carbidopa is added is to limit the nausea of the levodopa. Also, there is no maximum dose of levodopa, so when you increase the the levodopa the carbidopa will also be increased to limit the vomiting.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

 

 

Thank you for your response.

With the below medication schedule, he still has issues as I mentioned before.

1. Stiffness on the neck

2. Dyskinesia from lunch time

3. Long off time due to wearing off

Current Medication

7am : Stalevo 100/25/200, Sinemet CR 50/200 mg, P.K. Merz 100 mg, Mirapex ER 0.75 mg

8am:  Azilect  1 mg(We already discussed, so I moved)

11 am : Stalevo 100/25/200, Sinemet CR 50/200 mg

3 pm : 11 am : Stalevo 100/25/200, Sinemet CR 50/200 mg

7pm : Stalevo 100/25/200, Sinemet CR 50/200 mg, P.K. Merz 100 mg, Mirapex ER 0.75 mg

 

How do you change these medications to resolve the issues?

Share this post


Link to post
Share on other sites

I didnt know that you should seperate the azilect and the sinemet

I usually take them together @ 630 am 

Should I change it?

Share this post


Link to post
Share on other sites

Noah,

You may get a better result if you take them about an hour apart. The Sinemet must be taken for best absorption on an empty stomach, which is 1 hour prior to a meal or about 3 hours after a meal. 

If you were to take the Azilect then wait an hour and take Sinemet, you should be ok.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Sharon,

What I may recommend is leaving the Stalevo at the times you presently give him. About an hour after you give him the Stalevo, I would give him the Sinemet CR. I think by giving them together you are getting a plateau effect. This is basically where two medications that are similar are given at the same time so the basically pile on each other and peak at around the same time. This can then cause a severe drop off of the medications at around the same time, causing off periods.

What I am thinking is that is we separate the by just an hour for about a week, then we can see how is off period is. if it is better, but still not graet, you can maybe move the sinemet to right between doses of Stalevo.

This is what you can run by the Dr. to see if he finds it reasonable.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×